MAUDE Adverse Event Report: ETHICON INC. PROLENE SUT 30IN(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUT 30IN(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8776H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device batch pjq109, 8776h56 and no non-conformances were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a coronary artery bypass graft procedure on (b)(6) 2021 and suture was used.When suturing on the coronary artery, the suture was broken easily.Further details are not provided from the healthcare provider.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/14/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that a needle-suture piece of product code 8776h were received for evaluation.Visual inspection of the dispensed needle/suture piece, the swage and attachment area was noted to be as expected.The needle was noted with marks that appear to be by use of surgical instrument.The suture was examined, and the body suture was wavy and crushed, and the end isn't broken, it's cut appears to be by de use of a surgical instrument.Due to the condition of the sample the functional test can¿t be performed.No conclusion could be reached as to what caused the reported complaint.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.The product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that a top overwrap, an empty labeled winding former and a needle-suture piece of product code 8776h were received for evaluation.Visual inspection of the dispensed needle/suture piece, the swage and attachment area was noted to be as expected.The needle was noted with marks that appear to be by use of surgical instrument.The suture was examined, and the body suture was wavy, and the end isn't broken, it's cut appears to be by de use of a surgical instrument.Due to the condition of the sample the functional test can¿t be performed.No conclusion could be reached as to what caused the reported complaint.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Correction date: d3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/04/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 evaluation: h3 investigation summary: the product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that eight unopened samples of product code 8776 were received for evaluation.Visual inspection of eight unopened samples and no defects were found on the package.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage or suture breakage were noted.A functional test was performed, and the tensile strength force was above the minimum requirement.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.

Brand Name
PROLENE SUT 30IN(75CM) 6-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11358049
Report Number2210968-2021-01649
Device Sequence Number14100790
Product Code GAW
UDI-Device Identifier10705031020481
UDI-Public10705031020481
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number8776H
Device Catalogue Number8776H
Device Lot NumberPJQ109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer03/22/2021
05/11/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date04/14/2021
06/04/2021
Patient Sequence Number1